AIM: Considering the possibility of cross-reactivity between the two glycol-peptide antibiotics, there is a dearth of information about the usage of Dalbavancin in individuals with a Vancomycin allergy.
METHODS: Patients who received Dalbavancin as an outpatient infusion and had a reported Vancomycin allergy in the electronic health record were subjected to a retrospective medical record analysis between February 2016 and February 2021.
FINDINGS: During the trial period, Dalbavancin was infused as an outpatient in 559 distinct patients, 10 of whom had a Vancomycin allergy that was noted in the electronic health record. One patient experienced delayed rash, two patients reported a reaction to Vancomycin infusion, two patients reported acute kidney damage, and one patient reported intolerance with general malaise. Four of the ten patients had a history of a type I IgGmediated reaction to Vancomycin. Dalbavancin was administered to all 10 patients at least once, with no side effects being reported.